Alternative Tests of Rational Expectations Models: The Case of the Term Structure
A linearized version of the rational expectations models of the term structure is put forth in terms of a complete vector of equally spaced observations along the yield curve. A data series on intermediate maturity yields which meets the specifications of the model is presented. The model is tested against a specific and easily interpreted alternative. Earlier studies of rational expectations models, which used "volatility tests" or "likelihood ratio tests," are discussed.
|Date of creation:||Oct 1980|
|Date of revision:|
|Publication status:||published as Shiller, Robert J. "Alternative Tests of Rational Expectations Models: The Case of the Term Structure." Journal of Econometrics, Vol. 16, (1981), pp. 71-87.|
|Contact details of provider:|| Postal: |
Web page: http://www.nber.org
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Thomas J. Sargent, 1978.
"A note on maximum likelihood estimation of the rational expectations model of the term structure,"
26, Federal Reserve Bank of Minneapolis.
- Sargent, Thomas J., 1979. "A note on maximum likelihood estimation of the rational expectations model of the term structure," Journal of Monetary Economics, Elsevier, vol. 5(1), pages 133-143, January.
- Shiller, Robert J, 1981.
"Do Stock Prices Move Too Much to be Justified by Subsequent Changes in Dividends?,"
American Economic Review,
American Economic Association, vol. 71(3), pages 421-36, June.
- Robert J. Shiller, 1980. "Do Stock Prices Move Too Much to be Justified by Subsequent Changes in Dividends?," NBER Working Papers 0456, National Bureau of Economic Research, Inc.
- Richard, Scott F., 1978. "An arbitrage model of the term structure of interest rates," Journal of Financial Economics, Elsevier, vol. 6(1), pages 33-57, March.
- Bildersee, John S, 1975. "Some New Bond Indexes," The Journal of Business, University of Chicago Press, vol. 48(4), pages 506-25, October.
When requesting a correction, please mention this item's handle: RePEc:nbr:nberwo:0563. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If references are entirely missing, you can add them using this form.